Alert archive / Missouri / Flash Flood Warnings in 2006

Flash Flood Warning 27, NWS Memphis, TN

July 28, 2006Pemiscot County, Missouri

NWS Memphis, TN issued this flash flood warning at Jul 28, 2006, 5:21 AM CDT for Pemiscot County, Missouri. It was in force for 114 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 28, 2006, 5:21 AM CDT (10:21 UTC)
Expired
Jul 28, 2006, 7:15 AM CDT
In force
114 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Pemiscot County, MO

The radar

The Memphis radar (KNQA), 103 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 28, 7:00 AM CDTFLASH FLOODCaruthersville, MOSOUTH WARD STREET IS PARTIALLY FLOODED RESULTING IN TRAFFIC PROBLEMS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 99 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 10.4 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2006-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2006-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-62 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMEG 281022
FFWMEG
MOC155-281215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
521 AM CDT FRI JUL 28 2006

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  PEMISCOT COUNTY IN SOUTHEAST MISSOURI

* UNTIL 715 AM CDT

* AT 411 AM CDT... OVER THE PAST 3 HOURS DOPPLER RADAR ESTIMATES THAT
  1 TO 3 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. LAW   
  ENFORCEMENT IN DUNKLIN COUNTY HAS REPORTED A FEW COUNTY ROADS      
  PARTIALLY FLOODED.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BOLTON...
  WARDELL...STEELE...HAYTI HEIGHTS...HAYTI...DENTON...DEERING...
  COOTER AND CARUTHERSVILLE.

.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. TURN AROUND, DONT DROWN

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.

LAT...LON 3643 8957 3605 8967 3601 8992 3640 8997

$$
1 follow-up statement
000 
WGUS74 KMEG 281213
FFSMEG

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
713 AM CDT FRI JUL 28 2006

MOC155-281223-
PEMISCOT MO-
713 AM CDT FRI JUL 28 2006

...THE FLASH FLOOD WARNING FOR PEMISCOT COUNTY EXPIRES AT 715 AM
CDT...

THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED OR
EXITED THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN ALLOWED
TO EXPIRE.

LAT...LON 3643 8957 3605 8967 3601 8992 3640 8997

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:19 AM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jul 28, 3:19 AM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
319 AM CDT FRI JUL 28 2006

.DISCUSSION...

COMPLEX PATTERN HAS SET UP ACROSS THE FORECAST AREA OVER THE PAST
FEW DAYS MAKING PRECIPITATION FORECASTS DIFFICULT. CURRENT RADAR
TRENDS HAVE BEEN SHOWING THE AREA OF RAIN THAT HAS BEEN OCCURRING
OVER NORTHEAST ARKANSAS SINCE LATE EVENING YESTERDAY...FINALLY
MOVING EAST. THIS IS IN RESPONSE TO A SHORTWAVE DROPPING OUT OF
SOUTHERN MISSOURI AND PHASING WITH THE SHORTWAVE THAT HAS BEEN
DRIFTING NORTHWARD OUT OF NORTHEAST TEXAS.

THE WEAKNESS IN THE UPPER LEVEL RIDGE WILL REMAIN OVER THE
MIDSOUTH BRINGING CONTINUING CHANCES FOR RAIN. THE NAM MODEL HAS
BEEN PERFORMING BETTER THAN THE GFS WITH THIS SYSTEM. NAM THETA-E
RIDGE AXIS WILL SHIFT TO A MORE EAST TO WEST ORIENTATION WHICH
MEANS THE HEAVIER RAINFALL WILL OCCUR OVER THE NORTHERN SECTIONS
OF THE FORECAST AREA BY LATER THIS AFTERNOON. EVENTUALLY THE
THETA-E AXIS SHIFTS TO A NORTHWEST TO SOUTHEAST ORIENTATION. THIS
FEATURE...IN ADDITION TO WEAK TO MODERATE INSTABILITY WILL CAUSE
MENTION OF RAIN IN THE FORECAST FOR THE NEXT SEVERAL DAYS.

DAYTIME MAX TEMPERATURES WILL BECOME INCREASINGLY UNCOMFORTABLE...ESPECIALLY
WITH THE TROPICAL AIRMASS AND HIGHER HUMIDITIES...THIS WEEKEND AND
INTO NEXT WEEK. LOOK FOR TEMPERATURES TO RETURN TO THE LOWER AND
MID 90S AND HEAT INDEX VALUES BETWEEN 100 AND 105 BY MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  86  74  92  76 /  80  50  50  30
MKL  83  71  89  73 /  80  50  60  40
JBR  84  73  93  74 /  90  40  40  20
TUP  87  73  89  73 /  70  50  70  30

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

AC
Hazardous weather outlook, Jul 28, 5:04 AM CDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
504 AM CDT FRI JUL 28 2006

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-291215-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
504 AM CDT FRI JUL 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...ESPECIALLY
ACROSS THE MISSOURI BOOTHEEL...NORTHEAST ARKANSAS AND NORTHWESTERN
TENNESSEE TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Jul 28, 4:33 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
433 AM CDT FRI JUL 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
07/28/2006                   GREENE             AR   LAW ENFORCEMENT

            2 FEET OF WATER OVER COUNTY ROAD 920.

&&

VALLE
Local storm report, Jul 28, 5:15 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
515 AM CDT FRI JUL 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
07/28/2006                   GREENE             AR   LAW ENFORCEMENT

            2 FEET OF WATER OVER COUNTY ROAD 920.

0513 AM     FLASH FLOOD      KENNETT                 36.24N 90.05W
07/28/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            COUNTY ROADS PARTIALLY FLOODED NEAR HIGHWAY EE.

&&

DNV
Local storm report, Jul 28, 5:18 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
518 AM CDT FRI JUL 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 AM     FLASH FLOOD      PARAGOULD               36.06N 90.51W
07/28/2006                   GREENE             AR   LAW ENFORCEMENT

            2 FEET OF WATER OVER COUNTY ROAD 920.

0513 AM     FLASH FLOOD      KENNETT                 36.24N 90.05W
07/28/2006                   DUNKLIN            MO   LAW ENFORCEMENT

            COUNTY ROADS PARTIALLY FLOODED NEAR HIGHWAY EE.

0517 AM     FLASH FLOOD      RECTOR                  36.26N 90.29W
07/28/2006                   CLAY               AR   LAW ENFORCEMENT

            3 TO 4 INCHES OF WATER ON ROADS IN TOWN.

&&

VALLE

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 4:19 AM CDTFlash Flood WarningMEGDunklin116 min

Nearby

Flash Flood Warnings in Missouri, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.